Medical questions & health advice by board certified doctors
"I've had a period for a week and a half and now I'm spotting. What could it be?"
I had my period and now after a week and a half I'm spotting and having cramps as if I were on my period. What would it be?
Sorry to hear about you having such a long period. There are many potential causes, but you need to determine why this is happening to you so it is important to speak with your doctor. First, if you have had irregular periods in the past, this could be a continuation of what you have previously noted, and should be discussed with your doctor. Second, any changes in birth control or other things that might affect your hormone levels, and thus your menstrual cycle, are likely to affect the length of your period. Hormones are primarily responsible for your menstrual cycle, but can be affected by many, many different variables. Next, some supplements or other medications that you take may be causing your blood to be thin, or your blood may be thin due to some intrinsic medical problem that you have had or are having now. Also, there are some people that will have long bleeding and continued spotting due to other tumors of the uterus or female reproductive tract. The likelihood of this depends on many different factors as well, but is another good reason that you should not just dismiss this symptom that you are describing. Please speak with your doctor about this recent change to your health.
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.